Alert archive / Texas / Freeze Warnings in 2008
Freeze Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Dec 5, 2008, 3:17 PM CST for Maverick County, Texas. It took effect at Dec 6, 2008, 3:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2008, 3:17 PM CST (21:17 UTC)
- In effect from
- Dec 6, 2008, 3:00 AM CST
- Expired
- Dec 6, 2008, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 052117 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 317 PM CST FRI DEC 5 2008 ...FREEZE WARNING IN EFFECT FOR MAVERICK COUNTY SATURDAY MORNING... .CLEAR SKIES AND LIGHT WINDS TONIGHT WILL RESULT IN THE FIRST FREEZING TEMPERATURES THIS SEASON ACROSS MAVERICK COUNTY. TXZ217-060530- /O.NEW.KEWX.FZ.W.0004.081206T0900Z-081206T1400Z/ MAVERICK- INCLUDING THE CITY OF...EAGLE PASS 317 PM CST FRI DEC 5 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY. A VERY COLD AIRMASS WILL REMAIN ACROSS SOUTH CENTRAL TEXAS TONIGHT. TEMPERATURES SATURDAY MORNING WILL DROP TO 32 DEGREES...OR BELOW...FOR THE FIRST TIME THIS SEASON ACROSS MAVERICK COUNTY. TEMPERATURES WILL RISE ABOVE FREEZING BY 9 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 5, 3:06 PM CST, 11 minutes earlier.
Area forecast discussion, Dec 5, 3:06 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 306 PM CST FRI DEC 5 2008 .DISCUSSION... HIGH PRESSURE AT THE SURFACE WILL CONTINUE TO SETTLE IN ACROSS THE REGION. WINDS HAVE ALREADY DECREASED SIGNIFICANTLY SINCE THIS MORNING AND WILL REMAIN LIGHT AND VARIABLE THROUGH THE OVERNIGHT HOURS. SKIES WILL PROGRESSIVELY CLEAR FROM THE NORTH AND WEST THROUGH THE EVENING. DEWPOINTS IN THE TEENS...CLEAR SKIES...AND LIGHT WINDS OVERNIGHT WILL RESULT IN A CLASSIC RADIATIONAL COOLING SCENARIO. TEMPERATURES SATURDAY MORNING WILL DROP INTO THE UPPER 20S ACROSS THE HILL COUNTRY...AND AT OR BELOW FREEZING ACROSS THE REST OF THE REGION. MAVERICK COUNTY REMAINS THE SOLE AREA WHICH HAS NOT YET HAD FREEZING TEMPERATURES THIS SEASON...THUS A FREEZE WARNING WILL BE IN EFFECT FOR TOMORROW MORNING. DESPITE THE COLD START...TEMPERATURES WILL WARM UP RAPIDLY UNDER SUNNY SKIES SATURDAY. TEMPERATURES THROUGH THE REST OF THE WEEKEND WILL BE NEAR NORMAL FOR EARLY DECEMBER. SOUTHEAST WINDS ON SUNDAY WILL HELP PUSH SOME GULF MOISTURE INTO THE LOWER LEVELS RESULTING IN A MUCH MILDER NIGHT ON SUNDAY WITH LOWS REMAINING GENERALLY AT OR ABOVE 50. AN APPROACHING UPPER LEVEL LOW WILL DRAG A COLD FRONT ACROSS THE REGION ON TUESDAY. STRONG LIFT AND DECENT AVAILABLE MOISTURE AHEAD OF THIS SYSTEM WILL GENERATE SOME SHOWERS AND ISOLATED THUNDERSTORMS MONDAY AND TUESDAY. THE BEST CHANCE FOR RAIN WILL BE ACROSS THE EASTERN COUNTIES WHERE MOISTURE DEPTH WILL BE GREATEST. MODELS ARE IN SLIGHTLY BETTER AGREEMENT WITH THE TIMING OF THE FRONT...BRINGING IT THROUGH THE HILL COUNTRY TUESDAY MORNING AND REACHING THE COAST DURING THE LATE AFTERNOON. STRONG AND GUSTY NORTH WINDS ARE EXPECTED TUESDAY NIGHT IN THE WAKE OF THE FRONT. TEMPERATURES ON WEDNESDAY WILL BE A FEW DEGREES BELOW NORMAL DROPPING TO AT OR BELOW FREEZING ONCE AGAIN FOR MUCH OF THE REGION. A GRADUAL WARMING TREND IS EXPECTED THROUGH THE REST OF THE WORKWEEK AS SOUTHERLY FLOW IN THE BOUNDARY LAYER ADVECTS SLIGHTLY WARMER AND MORE MOIST AIR INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 32 68 39 68 54 / 0 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 25 66 34 68 47 / 0 0 0 0 - DEL RIO INTL AIRPORT 32 68 40 69 52 / 0 0 0 0 - SAN ANTONIO INTL AIRPORT 31 68 39 69 52 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 8 AM CST SATURDAY FOR THE FOLLOWING COUNTIES: MAVERICK. && 25/02
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 8:41 PM CST | Freeze Warning | EWX | Maverick | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.